MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. NEURO PACK; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. NEURO PACK; GENERAL SURGERY TRAY
Model Number 89-7331
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call (b)(4)) was received for a convenience kit (part 89-7331, lot 49290740) that contained raytec gauze that was falling apart during a surgical procedure.A sample was not available for return.The work order for the reported lot was reviewed for possible discrepancies that may have contributed to the reported issue.No discrepancies were identified.The bill of material for the finished good was reviewed, and the affected gauze was identified as raw material (b)(4), which is supplied to deroyal by covidien.The 2017-2019 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar complaints for other gauze parts supplied by covidien were identified.Therefore, a scar was issued to the supplier.As of the date of this report, a response has not been received.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
Raytec gauze packaged in a convenience kit were flaking and falling apart during a surgical procedure, which creates a risk of gauze pieces being left in a patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause: the gauze contained within the convenience kit is supplied to deroyal by covidien.Therefore, a supplier corrective action request was issued to covidien.In its response, covidien stated a detailed investigation could not be performed because the product was not returned for analysis.Corrective action: due to the root cause determination, a corrective action has not been taken.Investigation summary an internal complaint (call 46882) was received for a convenience kit (part 89-7331, lot 49290740) that contained raytec gauze that was falling apart during a surgical procedure.A sample was not available for return.The work order for the reported lot was reviewed for possible discrepancies that may have contributed to the reported issue.No discrepancies were identified.The bill of material for the finished good was reviewed, and the affected gauze was identified as raw material 901431, which is supplied to deroyal by covidien.The 2017-2019 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar complaints for other gauze parts supplied by covidien were identified.Therefore, a scar was issued to the supplier.A response was received and accepted december 30, 2019, by deroyal personnel.In its response, covidien stated a detailed investigation could not be performed because the product was not returned for analysis, and therefore, it would close its complaint file as unconfirmed.The investigation is complete at this time.If new and critical information is received, this report will be updated.

Brand Name
NEURO PACK
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key8586436
Report Number3005011024-2019-00006
Device Sequence Number13837108
Product Code LRO
UDI-Device Identifier00749756739832
UDI-Public00749756739832
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-7331
Device Lot Number49290740
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1